New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

greenlady
New Member


Date Joined Mar 2008
Total Posts : 2
   Posted 7/22/2008 9:56 PM (GMT -6)   
I have been on Prednisone since December (7 mo.) and am finally tapering off of it because the Humira that I am now taking is working great. Of course during those 7 months, my face and neck have swollen and I am wondering if anybody else has had experience with this type of situation and how long it should take to go away.

Socalsd
Regular Member


Date Joined Jul 2008
Total Posts : 100
   Posted 7/22/2008 10:15 PM (GMT -6)   
Hi Green Lady,

I had the same issue. I was on Prednisone about three months when i was first diagnosed. I gained almost twenty pounds in 2 months as well as broke out on my face. I can say everything eventually went back to normal. The moon face would gradually disappeared over the next 2 months for me. Try to stay away from sodium if you can.
Prednisone 40mg a day
Asacol 400mg 4 pills 3 times a day


Katmom
Veteran Member


Date Joined Mar 2008
Total Posts : 1202
   Posted 7/23/2008 5:33 AM (GMT -6)   
Moon face will start reducing under 10mg. It does go away completely. Acne is another story. Some are luckier than others. We are off Pred by only one week, and the facial acne is not much better. Hang in there!
Daughter,14 diagnosed 1-08 w/ UC .learning from you all.
Asacol, Prednizone 50mg, major flare, now off!, Hosp. @U of C, Comers twice this yr. Low residue diet still
began 6MP, ,horrible acne, and fearful of future.
trying probiotics, Omega 3, and keeping up with doc visits.


~ChristieAnn67~
Regular Member


Date Joined Dec 2007
Total Posts : 151
   Posted 7/23/2008 8:56 AM (GMT -6)   
Oh yes,  the MOONFACE is an almost definate when on high steroids for an extended time....But once you taper off,  it will slowly start to go down as well.   I looked like a flippin chipmunk!!   Hang in there, it'll get better.  
                                          ~Christie
41 yo RN, happily married, with 2 beautiful daughters, Tianna(14 yo) and Alyssa(10 yo).   Diagnosed L sided Ulcerative Colitis in Jan '04 and Diabetes type 2 in June '05. (Currently in complete remission thanks to Remicade!!)
                                         Medications
Remicade infusions ~ 11/6/07, 12/6/07, 12/20/07, 2/14/08, 4/10/08, 6/08, 6-MP 100mg daily, Pentasa 500mg twice a day, Lantus insulin 15 units daily, Amaryl 2mg daily, multi-vitamin daily, Calcium daily, B complex vit daily,  and pro-biotics daily.


daniella510
Regular Member


Date Joined Apr 2008
Total Posts : 48
   Posted 7/23/2008 9:48 AM (GMT -6)   
Oh I feel your pain!  In the past my side effects have began to fade around 10-15mgs.  Drink lots of water and stay away from sodium!

__________________________
Danielle
26/F
Dx: Pan colitis for 12 years
Meds: Asacol (400mg x12 daily)
         6mp (50mg from Aug06 to Dec07)
         Multivitamin
         Fish Oil
         Culturelle x2 daily


Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 7/23/2008 10:34 AM (GMT -6)   
I have been on pred since Sept 07, and when I got down to 5mg my facial swelling got a little better and so did my acne, I had to go back up to about 40mg and just began tapering a couple of weeks ago. 
 
My neck is swallowing my face and I put on most of the weight around my chest/neck area, I got some nice purple strechmarks on the side of my chest, they are fading but still have 'the mark of pred!
 
from what I have heard it is approx 3mos after off pred, for the moonface and acne to go away completely.  This seems to be a general avg I have heard.
Beth, 32 ~ hoping to taper pred successfully, wish me luck!
Major Flare Sept/Oct 07
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics.
Minimal Change Disease (Kidney Disorder) dx'd 09/07 - partial remission since 03/08
Prednisone 30mg 1xday, Simvastatin 20mg 1xday, Diovan 160mg 2xday. Tekturna 300mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.  Do you have edema? If so, check your blood protien level!
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 1:44 PM (GMT -6)
There are a total of 2,954,693 posts in 324,141 threads.
View Active Threads


Who's Online
This forum has 162181 registered members. Please welcome our newest member, smuel301.
398 Guest(s), 14 Registered Member(s) are currently online.  Details
FATPRO, alephnull, California Dreamer, countess18, Serenity Now, 1000Daisies, Girlie, Dharmacolm, WalkingbyFaith, RogueMk, debee, fiddlecanoe, Tall Allen, straydog